Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Sep 17, 2021, 2:50 PM CDT for Mobile County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2021, 2:50 PM CDT (19:50 UTC)
- Expired
- Sep 17, 2021, 3:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Mobile County, AL
The radar
The Mobile radar (KMOB), 11 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1826 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
703
WWUS84 KMOB 171950
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
250 PM CDT Fri Sep 17 2021
ALZ263-172030-
Mobile Central AL-
250 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of central Mobile
County through 330 PM CDT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tillmans Corner, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Prichard, Tillmans Corner, Chickasaw, I65 And I165
and Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3054 8834 3080 8824 3080 8802 3079 8801
3079 8800 3074 8804 3075 8804 3074 8805
3073 8804 3052 8821 3051 8823
TIME...MOT...LOC 1950Z 207DEG 17KT 3061 8823
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 17, 1:42 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Sep 17, 1:42 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
142 PM CDT Fri Sep 17 2021
.NEAR TERM /Now Through Saturday/...No major changes to the
forecast overall as it is still on track. A modest shortwave
located near the ArkLaTex region continues pushing east toward the
region with a low pressure aloft eventually becoming closed off.
In the very near term, latest observations indicate that synoptic
scale deep layer differential divergence located over SE LA ahead
of this feature continues shifting east-northeast into our region.
This area of enhanced lift is expected to move into parts of SE
MS and part of SW AL going into this evening. At the surface,
the surface low left behind from Nicholas that is currently
located over north-central LA begins to engage with the upper
level disturbance, causing an increase in low-level moisture flux
into our region. All this said, these features will help to serve
as a focus for additional heavy rainfall, with localized amounts
of 2 to 4 inches over an hour or two. Thus, the potential for flash
flooding will continue through this evening for the same areas,
with a greater risk for SE MS and adjacent SW AL during this time.
Going into tonight and into Saturday, the aforementioned
shortwave and closed low aloft moves gradually south-southeast
towards the eastern TX coast by Saturday afternoon, and becomes
positively tilted while dampening slightly. This pattern remains
favorable for continued additional heavy rainfall on Saturday
given the very weak mid-upper level flow. Due to the potential of
additional rainfall today and the same pattern returning for
Saturday leading to continued flash flooding concerns. With this,
the Flash FLood watch continues through Saturday evening as an
additional 1 to 3 inches will be possible through this time with
some locations where training occurs receiving potentially up to 6
inches.
In other news, the High Risk of Rip Currents remains through the
tonight, becoming moderate on Saturday. For temps low to mid 80s
for highs are expected, with lows tonight ranging from the low 70s
inland to mid 70s down to the coast. JEH/88
&&
.AVIATION...
18Z issuance...Mostly MVFR cigs across the area with a few VFR
locations will persist through this evening, with the potentially
for occasional drops to IFR in and around any shower and storm
development. Visibilities will generally remain VFR across the
area, except in areas where showers and storms occur causing brief
drops to MVFR/IFR. Winds will be between 5 to 10kts out of the
south-southeast through the period. Although, in the vicinity of
any thunderstorms wind gusts up to 25 to 30 knots could be
possible. Storms will subside by the late evening with only a few
light showers lingering overnight. Conditions will likely return
to MVFR to VFR ceilings across the area before the pre-dawn hours
before low-end MVFR CIGs to IFR CIGs become possible in the early
morning hours and shower and storms chance begin to increase again
especially for areas along the coast. JEH/88
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.
Flash Flood Watch through Saturday evening for ALZ052-059-
261>266.
FL...High Rip Current Risk through late tonight for FLZ202-204-206.
Flash Flood Watch through Saturday evening for FLZ201>206.
MS...Flash Flood Watch through Saturday evening for MSZ075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Sep 17, 10:30 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1030 AM CDT FRI SEP 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD 1 SE DESTIN 30.40N 86.49W
09/17/2021 OKALOOSA FL PUBLIC
SOCIAL MEDIA REPORT OF FLASH FLOODING WITH
WATER COVERING ROADWAY ON INDIAN OAKS DR. IN
DESTIN, FL.
&&
MMSpecial weather statement, Sep 17, 2:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
250 PM CDT Fri Sep 17 2021
ALZ263-172030-
Mobile Central AL-
250 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of central Mobile
County through 330 PM CDT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tillmans Corner, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Prichard, Tillmans Corner, Chickasaw, I65 And I165
and Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3054 8834 3080 8824 3080 8802 3079 8801
3079 8800 3074 8804 3075 8804 3074 8805
3073 8804 3052 8821 3051 8823
TIME...MOT...LOC 1950Z 207DEG 17KT 3061 8823
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 5:37 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Sep 17, 6:59 AM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Sep 17, 12:41 PM CDT | Areal Flood Advisory | MOB | Baldwin, Escambia | 3 hr |
| Sep 17, 3:16 PM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| Sep 17, 3:32 PM CDT | Areal Flood Advisory | MOB | Mobile, Washington | 3 hr |
| Sep 17, 8:27 AM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 2 hr |
| Sep 17, 9:33 AM CDT | Areal Flood Advisory | MOB | Okaloosa | 2 hr |
| Sep 17, 9:46 AM CDT | Flash Flood Warning | MOB | Okaloosa | 4 hr |
| Sep 17, 7:17 AM CDT | Areal Flood Advisory | MOB | George, Greene, Perry, Stone | 3 hr |
| Sep 17, 8:27 AM CDT | Flash Flood Warning | MOB | Stone | 6 hr |
| Sep 17, 10:11 AM CDT | Flash Flood Warning | MOB | George | 5 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.